Alert archive / Oklahoma / River Flood Advisories in 2013

River Flood Advisory 2, NWS Tulsa, OK

May 10, 2013Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 10, 2013, 2:29 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 10, 2013, 2:29 AM CDT (07:29 UTC)
Expired
May 10, 2013, 9:49 PM CDT
In force
19 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 9.52 ft at May 10, 2013, 7:00 AM CDT.

actionminormoderate51005/1005/1105/12
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 9, 11:51 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 9, 11:51 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT THU MAY 9 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS CONTINUE ALONG WEAK FRONTAL ZONE
STRETCHING FROM NW CORNER OF ARKANSAS TO NEAR I-40 IN CENTRAL OK.
BOUNDARY WILL SLOWLY MOVE SOUTH OVERNIGHT INTO FRI AM. MVFR
CONDITIONS WILL LIKELY PREVAIL ALONG AND SOUTH OF FRONT THROUGH
TONIGHT WITH AT LEAST LOCAL IFR. TREND WILL BE TO VFR AT ALL
LOCATIONS BY FRIDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 926 PM CDT THU MAY 9 2013/

..UPDATE...

DISCUSSION...
EVENING CONVECTION HAS LARGELY FOCUSED ALONG A DIFFUSE FRONTAL
ZONE AND WITHIN A WEAK SHEAR ENVIRONMENT PROLONGED BACK BUILDING
HAS DEVELOPED WITHIN THE SOUTHWESTERLY LOW LEVEL FLOW. THIS HAS
RESULTED IN HEAVY RAIN ACROSS FAR NW AR...AND WHILE RECENT RADAR
TRENDS SUGGEST THE HEAVIEST RAINS ARE DIMINISHING IN
COVERAGE...ANY FURTHER RAINFALL IN THIS AREA WILL QUICKLY BECOME
RUN-OFF. FURTHER SOUTHWEST THE CONVECTION ALONG THE BOUNDARY HAS
ALSO SHOWN A WEAKENING TREND WITH A STABILIZING BOUNDARY LAYER.
PRECIP CHANCES FOR THE REMAINDER OF THE NIGHT REMAIN MUDDLED AS
THE MID LEVEL TROUGH AXIS CURRENTLY NW-SE THROUGH KS CONTINUES TO
ROTATE TOWARD THE REGION. SHORT TERM MODEL DATA CONTINUES TO
INSIST IN CONTINUED CONVECTION OVERNIGHT. THE ONLY LIMITING FACTOR
APPEARS TO BE THE LARGELY OVERTURNED NATURE OF THE AIRMASS...SO WE
WILL TREND THE FORECAST TOWARD CONTINUED PRECIP CHANCES OVERNIGHT
WITH THE HIGHEST COVERAGE ALONG THE WEAK FRONTAL ZONE. ANY SVR
THREAT LOOKS LIMITED AT BEST. THE UPDATE WILL ADJUST POPS BASED ON
THE THIS SCENARIO...AND MAKE MINOR CLOUD AND TEMPERATURE
ADJUSTMENTS AS ONGOING CONVECTION HAS IMPACTS LOW TEMPS ALREADY IN
A FEW LOCATIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, May 10, 12:37 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT FRI MAY 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1237 AM CDT FRI MAY 10 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG THE HIGHWAY 412 CORRIDOR IN NORTHEAST OKLAHOMA
               AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF THUNDERSTORMS WILL CONTINUE EARLY THIS FRIDAY MORNING
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...AHEAD OF A COLD FRONT THAT IS SLOWLY SAGGING SOUTHWARD.
THE STORMS WERE GENERALLY LOCATED ALONG THE HIGHWAY 412 CORRIDOR
EAST OF TULSA. INDIVIDUAL STORM MOVEMENTS WILL BE TO THE
NORTHEAST ALONG THE FRONTAL BOUNDARY...INCREASING THE POTENTIAL
FOR TRAINING THUNDERSTORMS AND FLASH FLOODING...ESPECIALLY OVER
AREAS THAT HAVE SEEN A LOT OF RAINFALL DURING THE PAST 18 TO 24
HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL CONTINUE ON FRIDAY ALONG AND SOUTH OF
THE SLOW MOVING COLD FRONT...GENERALLY SOUTH OF INTERSTATE 40. A
STRONG COLD FRONT ARRIVES LATE SATURDAY WITH LOW THUNDERSTORM
CHANCES ACCOMPANYING THE FRONTAL PASSAGE. WARMER TEMPERATURES WILL
RETURN BY MID NEXT WEEK ALONG WITH A RETURN OF THUNDERSTORM
CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:22 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware4 hr
May 10, 12:52 AM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner4 hr
May 10, 2:10 AM CDTAreal Flood AdvisoryTSAAdair65 min
May 10, 4:22 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware8 hr
May 10, 6:20 AM CDTRiver Flood WarningTSAAdair29 hr
May 10, 6:20 AM CDTRiver Flood WarningTSACherokee54 hr
May 10, 12:28 PM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware12 hr
May 9, 7:33 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington117 min
May 9, 8:34 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison116 min
May 9, 8:42 PM CDTFlash Flood WarningTSABenton, Carroll, Madison4 hr

Nearby

River Flood Advisories in Oklahoma, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.